Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 207, NWS Louisville, KY

August 27, 2000Warren County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Aug 27, 2000, 3:43 AM CDT for Warren County, Kentucky. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 27, 2000, 3:43 AM CDT (08:43 UTC)
Expired
Aug 27, 2000, 4:00 AM CDT
In force
17 min
Issued by
NWS Louisville, KY
Area
Whole counties

County Warren County, KY

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 8.7 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2000-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 390 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2000-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
390 J/kg
Mixed-layer CIN
-271 J/kg
Mixed-layer LCL
1359 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLMK 270845
SVRSDF
KYC227-270900-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
343 AM CDT SUN AUG 27 2000

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN WARREN COUNTY IN SOUTH CENTRAL KENTUCKY
  THIS INCLUDES THE CITY OF BOWLING GREEN

* UNTIL 400 AM CDT

* AT 340 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER BOWLING GREEN...MOVING SOUTHEAST AT 35
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  PLANO AROUND 350 AM CDT
  BOYCE...CLAYPOOL...THREE FORKS...ALVATON AROUND 400 AM CDT

THIS IS A DANGEROUS STORM...CAPABLE OF PRODUCING DAMAGING WINDS. IF
YOU ARE IN THIS STORM'S PATH...TAKE COVER IMMEDIATELY IN A STURDY
STRUCTURE UNTIL IT HAS PASSED. STAY AWAY FROM WINDOWS AND ANY DOWNED
POWER LINES.

REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LOUISVILLE.

KIRKPATRICK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 2:00 AM CDT, 1 hour 43 minutes earlier.

Area forecast discussion, Aug 27, 2:00 AM CDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
300 AM EDT SUN AUG 27 2000

FORECAST PROBLEMS THIS AM CENTER ON 1ST PD POPS AND ANY CHC ON
MONDAY.

AT 07Z TSRA WERE MOVING INTO FAR WRN FORECAST AREA (FA). SCTD SHRA
WERE EAST OF THIS AREA.

MODELS IN FAIR AGREEMENT WITH MOST FIELDS...BUT DIFFER SOME IN
DETAILS.  AVN TOO SLOW WITH PRECIP SO WILL GO WITH FASTER ETA/NGM.
BELIEVE NGM IS TOO STRONG WITH VORT MAX AT 48H SO WILL GO DRIER THAN
NGM QPF FOR LAST PERIOD.

SCATTERED PRECIP WILL LINGER ACROSS FA THIS AM...ESPECIALLY IN
SOUTH.  WILL CONTINUE CURRENT FORECAST MENTION OF MORNING AM PRECIP.
FINAL CONFIGURATION OF ZONES WILL BE TWEAKED AT ISSUANCE TIME
DEPENDING OF PRECIP COVERAGE AND STATUS OF WW 712.  ATMS REALLY DOES
NOT STABILIZE THIS AFTN ACROSS FA.  HOWEVER...NO REAL TRIGGER FOR
MOST AREAS...JUST THE LINGERING BOUNDARY TO SW. K INDICES DECREASE
ACROSS NRN FA...BUT REMAIN DECENT IN SW.  WILL ADD A SLIGHT CHANCE
OF STORMS THIS AFTN IN BWG AREA.

M/CLR TO P/CLDY CONDITIONS TONIGHT WITH LOWEST TEMPS IN THE EAST. ON
MONDAY...UPPER RIDGE BUILDS INTO AREA WITH WARMER TEMPS ALOFT.
BOUNDARY STILL JUST TO WEST...BUT WITH RIDGE BUILDING SEE MINIMAL
CHANCE OF PRECIP.

WILL TREND AGAIN JUST BELOW FWC NUMBERS TODAY AND WILL GO CLOSE TO
GUIDANCE TONIGHT/MONDAY.

.SDF...NONE
CS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 27, 2:53 AM CDTSevere Thunderstorm WarningLMKButler, Warren37 min
Aug 27, 3:01 AM CDTSevere Thunderstorm WarningLMKGrayson, Ohio14 min
Aug 27, 3:58 AM CDTSevere Thunderstorm WarningLMKAllen17 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.